| Home | E-Submission | Sitemap | Editorial Office |  
top_img
The Journal of Internal Korean Medicine > Volume 34(2); 2013 > Article
The Journal of Internal Korean Medicine 2013;34(2): 192-203.
한방병원 입원환자의 한⋅양방 약물 병용에 따른 간 기능 안전성 평가 : 전향적 관찰연구
배수현1, 박상은2, 강창완3, 홍상훈1
1동의대학교 부속 동의의료원 한방내과
2동의대학교 부속 울산한방병원 한방내과
3동의대학교 데이터정보학과
Safety of Korean Herbal Medicine Used with Western Medicine on Liver Function : Prospective Observational Study
Su-hyun Bae1, Sang-eun Park2, Chang-wan Kang3, Sang-hoon Hong1
1Dept. of Oriental Internal Medicine, College of Oriental Medicine, Dong-Eui University, Dong-Eui Medial Center
2Dept. of Oriental Internal Medicine, College of Oriental Medicine, Dong-Eui University, Ul-san Hospital
3Dept. of Data Information Science, College of Natural Science, Dong-Eui University
Correspondence  Sang-hoon Hong ,Tel: 051-850-8810, Fax: 051-867-5162, Email: shhong@deu.ac.kr
  Published online: June 30, 2013.
ABSTRACT
Objectives:
To investigate the incidence of drug-induced liver injury (DILI) by combined-prescription of Korean herbal medicine (KHM; prescribed herbal medicine by doctors of traditional Korean medicine) and Western medicine on liver function.

Methods :
Sixty-nine in-patients who took KHM and Western medicine for various conditions were enrolled for prospective observational study. All subjects were given liver and renal function tests at the start of hospitalization to establish a baseline. After taking KHM and Western medicine, tests were done at approximately 4-week intervals afterwards.

Results:
Fifty-three subjects showed normal liver function test (LFT) at baseline, 50 subjects (72.5%) remained within the normal range at the second test, while 3 subjects (4.3%) tests revealed slight increase of LFT. However not a single patient had a high enough raised LFT to indicate liver injury. Sixteen of 69 subjects had abnormal baseline, 11 subjects recovered to normal levels and 5 subjects remained at abnormal level. Among all subjects, there was no statistically significant increase in LFT level between the first and second tests.

Conclusions:
This study shows that the combined-prescription of KHM and Western medicine did not cause any DILI. In some cases, combined treatment increased LFT levels but those increases were not high enough to have statistical significance. Additional large scale and systematical studies are required for more conclusive proof and results.
Key words: drug-induced liver injury, herbal medicine, adverse drug reaction, liver function tests
Editorial Office
Dongguk University Ilsan Oriental Hospital
27, Dongguk-ro, Ilsandong-gu, Goyang-si, Gyeonggi-do, 10326 Korea
TEL: +82-31-961-9046   FAX: +82-31-961-9049   E-mail: jikm.edit@gmail.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Society of Internal Korean Medicine. All rights reserved.                 Developed in M2Community      |      Admin Login